Alert archive / California / High Surf Advisories in 2008
High Surf Advisory 3, NWS San Diego, CA
NWS San Diego, CA issued this high surf advisory at Feb 3, 2008, 3:21 AM PST for San Diego County, California. It took effect at Feb 3, 2008, 11:00 AM PST. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Feb 3, 2008, 3:21 AM PST (11:21 UTC)
- In effect from
- Feb 3, 2008, 11:00 AM PST
- Expired
- Feb 3, 2008, 1:06 PM PST
- In force
- 2 hr
- Issued by
- NWS San Diego, CA
County San Diego County, CA
The radar
The San Diego radar (KNKX), 28 km from the middle of the area, began a volume at 11:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 11.4 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 875 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this high surf advisory went out at Feb 3, 3:02 AM PST, 19 minutes earlier.
Area forecast discussion, Feb 3, 3:02 AM PST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
302 AM PST SUN FEB 3 2008
.SYNOPSIS...A POTENT...FAST MOVING WINTER STORM WILL BRING RAIN AND
MOUNTAIN SNOW LATE THIS MORNING THROUGH TONIGHT. STRONG WINDS WILL
ALSO ACCOMPANY THIS STORM. NEXT WEEK WE GET A BREAK IN THE WEATHER
AS HIGH PRESSURE BUILDS OVER THE WEST...SWINGING US INTO AN
OFFSHORE FLOW PATTERN FOR DRY AND WARMER DAYS.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
CLOUDS FROM THE TROF ALREADY SPREADING INTO THE AREA ON FAST NW
WINDS AS OF 3 AM. SPOTTY LIGHT TRACES BEING REPORTED. THE MAIN
BAND OF PRECIP AHEAD OF THE TROF COMES IN AROUND SUNRISE. A 994
LOW OVER IDAHO RELATED TO THE TROF WILL CAUSE STRONG S-N 15 MB
PRESSURE GRADIENTS DURING THE DAY. HIGH WIND WARNINGS LOOK GOOD
FOR THE DESERTS ANS SAN CO MTS...AND GALE WINDS OVER THE WATERS.
COORDINATED WITH LOX ON WIND ADVISORIES FOR COASTS AND VALLEYS.
WINDS BECOME MORE WESTERLY LATE MON PM AND NIGHT. THE TROF LINE
COMES THRU BY 4 AM MONDAY. STORM TOTAL RAIN ABOUT 1/2 TO 3/4 INCH
FLATS AND 1 TO 2.5 INCHES ON THE COASTAL SLOPES. 5000 FT SNOW
LEVEL LOWERS TO 4500 FEET TONIGHT. 140 KT JET MAX CAUSES 70 KT
WINDS AT 10K FEET...SO WINTER STORM WARNING LOOKS GOOD FOR SBD/RIV
MTS WITH NEAR BLIZZARD CONDITIONS. 1 TO 2 FEET OF SNOW HIGHEST
RIDGES. COOL...BREEZY AND PARTLY CLOUDY MONDAY UNDER STRONG 558 NW
FLOW WITH TEMPS 10-15 DEG BELOW NORMAL. FROST POSSIBLE MONDAY
NIGHT. MODERATE 10 MB OFFSHORE FLOW TUE. WIND ADVISORIES FOR
VALLEYS MAY BE NEEDED. WARMER TUE. MORE FROST POSSIBLE TUE NIGHT.
FAIR AND WARMER WED THRU SAT UNDER A 576 RIDGE AND WEAK OFFSHORE
FLOW. TEMPS NEAR NORMAL. COOLER SUN THRU TUE OF NEXT WEEK WITH
STRONG ONSHORE FLOW AND A DEEP MARINE LAYER AS A BROAD...WEAK TROF
MOVES ACROSS THE WEST.
&&
.AVIATION...
031030Z...STORM SYSTEM AND ASSOCIATED COLD FRONT WILL SPREAD PRECIP
ACROSS THE AREA THIS MORNING. CEILINGS WILL BE VARIABLE FROM AROUND
3500 FT MSL...DOWN TO 1000-1500 FT MSL AT TIMES AND LOCALLY BELOW
1000 FT NEAR THE FRONT. IFR AND MVFR VISIBILITIES AT COAST/VALLEY
AIRPORTS IN THE RAIN. EXPECT WIDESPREAD MOUNTAIN OBSCURATIONS TO
OCCUR TODAY AND TONIGHT. STRONG GUSTY WINDS WILL OCCUR OVER HIGHER
TERRAIN...ESPECIALLY THIS AFTN/EVE WITH LOCAL SURFACE GUSTS OVER
50 KT. STRONG UP/DOWNDRAFTS DUE TO MTN WAVE ACTIVITY...AND ROTORS
WILL BE POSSIBLE IN THE COACHELLA VALLEY. WIND GUSTS COULD APPROACH
30 KNOTS AT LINDBERGH FIELD BRIEFLY THIS AFTN.
&&
.MARINE...
PRIMARY FORECAST CONCERNS ARE NEAR TERM WITH WIND GUSTS UP TO AROUND
35 KT AND ASSOCIATED ROUGH SEAS THROUGH MONDAY MORN. WEST-SOUTHWEST
WINDS WILL INCREASE THIS MORNING...BECOMING STRONG AND GUSTY TODAY
AND TONIGHT. STRENGTH OF FREQUENT GUSTS NEAR 35 KT WILL BE CLOSE
ENOUGH TO MERIT A GALE WARNING FOR THE COASTAL WATERS. SHORT PERIOD
WEST SWELL WILL INCREASE AND REACH A PEAK TONIGHT AND MONDAY MORN.
EXPECT SMALL CRAFT ADVISORY CONDITIONS WILL LINGER FOR MONDAY
MORNING AT LEAST IN THE OUTER WATERS...OTHERWISE WINDS AND SEAS WILL
GRADUALLY SUBSIDE DURING MONDAY AND MONDAY NIGHT.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...HIGH WIND WARNING UNTIL 4 AM PST MONDAY FOR APPLE AND LUCERNE
VALLEYS-COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-SAN DIEGO
COUNTY MOUNTAINS.
WINTER STORM WARNING UNTIL 4 AM PST MONDAY FOR RIVERSIDE COUNTY
MOUNTAINS-SAN BERNARDINO COUNTY MOUNTAINS.
WIND ADVISORY FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING
FOR ORANGE COUNTY COASTAL AREAS-SAN BERNARDINO AND
RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-SAN DIEGO COUNTY
COASTAL AREAS-SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS
AND FOOTHILLS.
HIGH SURF ADVISORY FROM 11 AM THIS MORNING TO 11 AM PST MONDAY
FOR SAN DIEGO COUNTY COASTAL AREAS.
PZ...GALE WARNING FROM 6 AM THIS MORNING TO 4 AM PST MONDAY FOR
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER
AND OUT 30 NM-WATERS FROM SAN MATEO POINT TO THE MEXICAN
BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE
ISLAND.
&&
PUBLIC...MACKECHNIE
AVIATION/MARINE...LAVIS
NWS ON THE WEB AT WEATHER.GOV/SANDIEGOHazardous weather outlook, Feb 3, 3:12 AM PST, 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 312 AM PST SUN FEB 3 2008 CAZ042-043-048-050-055>058-060>062-041115- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 312 AM PST SUN FEB 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A POTENT...FAST MOVING WINTER STORM WILL BRING RAIN AND MOUNTAIN SNOW THIS MORNING THROUGH TONIGHT. STRONG WINDS WILL ALSO ACCOMPANY THIS STORM. * HIGH WIND WARNING UNTIL 4 AM PST MONDAY FOR APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-SAN DIEGO COUNTY MOUNTAINS. * WINTER STORM WARNING UNTIL 4 AM PST MONDAY FOR RIVERSIDE COUNTY MOUNTAINS-SAN BERNARDINO COUNTY MOUNTAINS. * WIND ADVISORY FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING FOR ORANGE COUNTY COASTAL AREAS-SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-SAN DIEGO COUNTY COASTAL AREAS- SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS. * HIGH SURF ADVISORY FROM 11 AM THIS MORNING TO 11 AM PST MONDAY FOR SAN DIEGO COUNTY COASTAL AREAS. * GALE WARNING FROM 6 AM THIS MORNING TO 4 AM PST MONDAY FOR COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEAHTER EXPECTED AFTER MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MACKECHNIE
In the hours before
Special weather statement, Feb 2, 9:32 PM PST, 5 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 932 PM PST SAT FEB 2 2008 CAZ042-043-048-050-055>058-060>062-031400- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 932 PM PST SAT FEB 2 2008 ...WINTER STORM TO BRING WIND...RAIN AND MOUNTAIN SNOW SUNDAY... A STRONG UPPER LEVEL LOW WILL MOVE SOUTH OVER THE WESTERN STATES ON SUNDAY. THIS STORM WILL BRING RAIN AND MOUNTAIN SNOW TO SOUTHERN CALIFORNIA. LIGHT RAIN WILL MOVE INTO SAN BERNARDINO...RIVERSIDE AND ORANGE COUNTIES LATE TONIGHT OR EARLY SUNDAY MORNING...THEN SPREAD SOUTH INTO SAN DIEGO COUNTY SHORTLY THEREAFTER. THE BEST CHANCE FOR MODERATE TO HEAVY SHOWERS WILL BE FROM 8 AM TO 8 PM SUNDAY. THIS IS WHEN THE COLD FRONT WILL SWEEP ACROSS THE AREA. FORECAST RAIN TOTALS... COASTAL STRIP:.......0.20 TO 0.50 INCHES INLAND VALLEYS.......0.30 TO 0.75 INCHES MOUNTAINS............1.50 TO 2.50 INCHES DESERTS..............0.10 TO 0.20 INCHES SNOW LEVELS WILL INITIALLY START OUT NEAR 5000 FEET SUNDAY MORNING...THEN RISE TO NEAR 6000 FEET DURING THE DAY BEFORE FALLING BACK TO 4500 FEET SUNDAY EVENING. SNOW TOTALS IN THE SAN BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS ABOVE 6000 FEET WILL RANGE FROM 6 TO 12 INCHES. SNOW AND BLOWING SNOW WILL AFFECT THE SAN DIEGO COUNTY MOUNTAINS BY SUNDAY NIGHT BUT AMOUNTS ARE EXPECTED TO BE SIX INCHES OR LESS. WINDS ON SUNDAY MORNING THROUGH SUNDAY EVENING AREA LIKELY TO BE VERY STRONG...LOCAL GUSTS TO 35 MPH ARE EXPECTED OVER THE COASTS AND VALLEYS...BUT GUSTS COULD EASILY REACH 60 TO 70 MPH AT TIMES IN THE MOUNTAINS AND LOCALLY IN THE DESERTS. SEVERAL HOURS OF MODERATE TO HEAVY SNOW...BLOWING SNOW AND DENSE FOG WILL CREATE TREACHEROUS DRIVING CONDITIONS. THE SNOW WILL TAPER OFF IN THE SAN BERNARDINO MOUNTAINS SUNDAY NIGHT...AND TAPER OFF IN RIVERSIDE AND SAN DIEGO COUNTIES EARLY MONDAY. PEOPLE WITH WEEKEND PLANS THAT INCLUDE TRAVELING THROUGH THE MOUNTAINS ON SUNDAY...ESPECIALLY THE SAN BERNARDINO MOUNTAINS... SHOULD BE PREPARED FOR DELAYS. MOEDE/RB/JAD
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 2, 8:52 PM PST | High Wind Warning | SGX | Riverside, San Bernardino, San Diego | 24 hr |
| Feb 2, 9:10 PM PST | Winter Storm Warning | SGX | Riverside, San Bernardino | 24 hr |
| Feb 3, 2:38 AM PST | Wind Advisory | SGX | Orange, Riverside, San Bernardino, San Diego | 14 hr |
| Feb 3, 11:16 AM PST | Flash Flood Warning | SGX | San Diego | 119 min |
Nearby
High Surf Advisories in California, 2008Every high surf advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.